Alert archive / Missouri / Flash Flood Watches in 2007
Flash Flood Watch 1, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Mar 22, 2007, 10:40 AM CDT for 12 counties in Missouri; 6 counties in Illinois. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2007, 10:40 AM CDT (15:40 UTC)
- Expired
- Mar 22, 2007, 1:27 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Calhoun County, IL, Jersey County, IL, Madison County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, City of Saint Louis, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Lincoln County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 27 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLSX 221540 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1040 AM CDT THU MAR 22 2007 ...LOCALLY HEAVY RAIN AND FLOODING POSSIBLE... .PERIODS OF SHOWERS AND THUNDERSTORMS DEVELOPED THIS MORNING OVER CENTRAL MISSOURI AND HAVE MOVED EAST INTO EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS. A COLD FRONT TRAILED FROM CENTRAL ILLINOIS THROUGH WEST CENTRAL MISSOURI TO A LOW IN SOUTH CENTRAL KANSAS. THIS FRONT IS FORECAST TO SLOW ITS SOUTHWARD MOVEMENT BY EVENING AS IT BECOMES STATIONARY NEAR INTERSTATE 44...THEN NEW STORMS ARE FORECAST TO DEVELOP THIS AFTERNOON AND TONIGHT NEAR AND NORTH OF THE FRONT WITH LOCALLY HEAVY RAINFALL POSSIBLE. LOCALLY HEAVY RAINFALL THROUGH THE NEXT 24 HOURS COULD LEAD TO SUBSTANTIAL RUNOFF OF RAINFALL INTO SMALL CREEKS...STREAMS...AND RIVERS. FLOODING WILL BE POSSIBLE. ILZ079-098>102-MOZ052-059>065-072>075-230345- /O.NEW.KLSX.FF.A.0001.070322T1540Z-070323T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH IL-CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL- MONROE IL-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS- ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS- STE. GENEVIEVE- INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE... ST CHARLES...UNION...ST LOUIS...FARMINGTON 1040 AM CDT THU MAR 22 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN SOUTHWEST ILLINOIS...CALHOUN IL...JERSEY IL...MADISON IL...MONROE IL... RANDOLPH IL AND ST. CLAIR IL. IN MISSOURI...CRAWFORD... FRANKLIN...GASCONADE...JEFFERSON...LINCOLN...ST. CHARLES...ST. FRANCOIS...ST. LOUIS...ST. LOUIS CITY...STE. GENEVIEVE... WARREN AND WASHINGTON. * THROUGH FRIDAY MORNING * RAINFALL FROM MORNING RAINS COUPLED WITH THE POTENTIAL FOR REDEVELOPING SHOWERS AND THUNDERSTORMS LATER TODAY AND TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLY CREATING FLOODING OF CREEKS...STREAMS...RIVERS...AND FLOOD-PRONE AREAS. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ PEDIGO
1 follow-up statement
000 WGUS63 KLSX 221827 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 127 PM CDT THU MAR 22 2007 ...THE FLASH FLOOD WATCH HAS BEEN CANCELLED... .THE COMPLEX OF SHOWERS AND THUNDERSTORMS HAS MOVED TO THE EAST OF THE AREA. THE THREAT OF HEAVY RAIN THIS AFTERNOON HAS DIMINISHED. ILZ079-098>102-MOZ052-059>065-072>075-221930- /O.CAN.KLSX.FF.A.0001.000000T0000Z-070323T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH IL-CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL- MONROE IL-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS- ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS- STE. GENEVIEVE- INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE... ST CHARLES...UNION...ST LOUIS...FARMINGTON 127 PM CDT THU MAR 22 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS AND MISSOURI HAS BEEN CANCELLED. MOST OF THE SHOWERS AND THUNDERSTORMS HAVE MOVED TO THE EAST OF THE AREA...THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ SCHROEDER
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Mar 22, 4:37 AM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Mar 22, 4:37 AM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 437 AM CDT THU MAR 22 2007 .DISCUSSION... THE 00Z SHORT-TERM MODELS (TIL SUNDAY)...REMAIN IN DECENT AGREEMENT ON MASS FIELDS AND GENERAL EVOLUTION OF FEATURES THRU THIS WEEKEND. IN THE WAKE OF STRONG NRN STREAM SHORTWAVE...H500 FLOW BECOMES ZONAL TODAY THRU THE MID MS VALLEY TIL AT LEAST FRIDAY WHICH WILL EFFECTIVELY FREEZE ANY FEATURES AT THE SURFACE. THE NAM PROLONGS THE ZONAL FLOW A BIT LONGER THAN THE GFS...BUT THE SIMILARITIES ARE ALSO THERE...WITH BOTH SHOWING A HINT OF WSWLY MID LEVEL FLOW RESUMING BY SATURDAY AND A MORE DEFINITIVE CLUE BY SUNDAY. MAIN H500 LO OVER OFF BAJA CA WILL EVENTUALLY RESPOND TO /KICKER/ SYS CRASHING INTO THE PAC NW BY SATURDAY... EJECTING INTO THE CNTRL HI PLAINS BY SUNDAY AND AFFECTING OUR FA BY LATE MONDAY. UNTIL THEN...SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL BE KICKED OUT BY THIS SYSTEM AS THEY INTERACT WITH VERY MOIST AND MODERATELY UNSTABLE ATMOSPHERE...IT WON/T TAKE MUCH TO GET PCPN GOING FOR THE NEXT FEW DAYS. AT THE SURFACE... CDFNT EXPECTED TO DROP DOWN TO THE I-70 CORRIDOR TODAY AND THEN STALL THERE TONIGHT BEFORE EDGING NWD INTO THE NRN FA BY FRIDAY. THIS FRONTAL BOUNDARY IS THEN EXPECTED TO SLOWLY MEANDER N OF THE FA BY SATURDAY...PLACING THE FA IN A WARM SECTOR SETUP UNTIL CDFNT PUSHES THRU LATE MONDAY. HAVE SLIGHT PREFERENCE FOR GFS GIVEN A MORE REASONABLE SFC FEATURE DEPICTION...AND THIS IS CLOSE TO THE SREF SFC PROGS. FOR TODAY...VEERING H850-900 JET HAS BEEN ORIENTING THE BAND OF TSRA AHEAD OF THE CDFNT TO A MORE W-E LAYOUT...AND ALTHOUGH LO LEVEL JET/S IMPACT ON NEW PCPN DEVELOPMENT WILL DIMINISH HEADING THRU THE MORNING HOURS...SEE HIGH PROBABILITIES FOR TSRA THIS MORNING FOR AREAS JUST N OF THE STL METRO AREA...S OF KUIN AND FOR MUCH OF CNTRL MO. SCT COVERAGE PCPN EXPECTED ELSEWHERE... ESPECIALLY INTO THE ERN OZARKS OF SERN MO. FEEL HEAVY RAIN THREAT IS NOT AS GREAT FOR THIS PERIOD AS ORIGINALLY THOUGHT...WITH MORE RAPIDLY MOVING TSRA AND LACK OF MAJOR NEW DEVELOPMENT IN WRN MO. CANNOT RULE OUT ISOLD HEAVY RAINFALL...BUT THIS SHOULD BE FEW AND FAR BETWEEN. THINGS WILL RESET HEADING INTO LATE AFTERNOON...WITH VORT MAX OVER OK ATTM PUSHING INTO WRN MO AND ACTING ON A FRONT THAT IS EXPECTED TO HAVE STALLED OUT INVOF THE I-70 CORRIDOR. LOOK FOR NEW ROUND OF TSRA TO DEVELOP INTO CNTRL MO BY LATE THIS AFTERNOON AND POSSIBLY EXTEND EWD INTO THE STL METRO AREA. PREFER COOLER END OF MOS TEMPS FOR MAXES BEHIND THE FRONT IN THE FAR NRN FA...BUT OTHERWISE PREFER THE WARMER END OF MOS WHICH WILL RESULT IN ANOTHER DAY OF WIDESPREAD TEMPS IN THE 70S...ESPECIALLY CONSIDERING MANY LOCATIONS ARE ALREADY IN THE UPPER 60S. FOR TONIGHT/FRIDAY...BETWEEN VORT MAX MOVING OVER THE STALLED OUT FRONT EARLY TONIGHT AND LO LEVEL JET RE-CRANKING UP...SHOULD SEE SUBSTANTIAL ROUND OF TSRA MOSTLY FIRE ALONG/N OF FRONTAL BOUNDARY AFFECTING THE NRN THIRD OF THE FA. CONVECTION WILL BE SLOWER TO MOVE BY THIS TIME...AND VERY MOIST NATURE OF ATMOSPHERE AND W-E ORIENTATION OF FRONT AND EXPECTED PCPN...ALONG WITH 6HR FFG NUMBERS OF 2 INCHES OR LESS FOR MUCH OF NERN MO...LOOKING AT THREAT FOR FLOODING...AND WILL RE-ISSUE FLOOD POTENTIAL OUTLOOK AGAIN. CONFIDENCE NOT QUITE HIGH ENOUGH TO ISSUE A SECOND PERIOD FFA AND WILL ALLOW DAY SHIFT ONE LAST LOOK BEFORE COMMITTING. THINGS SHOULD WIND DOWN BY FRIDAY MORNING IN THE NRN FA...BUT MAY SEE WHAT/S LEFT TAKE A SWD DROP BEFORE FULLY EXITING. OTHERWISE...HAVE LEFT CHANCE POPS IN THRU FRIDAY AFTENOON...ALTHOUGH BEST CHANCES WILL BE IN THE NRN FA WHERE FRONTAL BOUNDARY EXPECTED TO BE. TEMPS QUITE CHALLENGING HERE...BUT WENT WITH A MOS BLEND FOR NOW...WITH ANOTHER DAY IN THE 70S EXPECTED MOST LOCATIONS. CHANCES FOR TSRA TO CONTINUE THRU THE WEEKEND...BUT MAINLY IN THE NRN FA WHICH WILL BE CLOSEST TO THE SLOW MOVING W-E ORIENTED FRONT... OTHERWISE LOW CHANCE OR SLIGHT CHANCE ELSEWHERE. MILD TEMPERATURES TO ALSO CONTINUE WITH HIGHS IN THE 70S TIL MONDAY. TES && .AVIATION... FOR THE 06Z TAFS...NOT TOO MUCH CHANGE IN THINK FROM 00Z TAFS. COMPLEX OF TSRA OVR NWRN MO AT 05Z IS EXPECTED TO MOVE EWD ACROSS NRN MO AND REACH KUIN AROUND 11Z. CDFNT IS MOVG SEWD WHICH WILL CAUSE SHRA AND SCT TSRA TO MOVE INTO KCOU/KSTL/KSUS BETWEEN 10-14Z. FRONT WILL STALL ALG A KMKC-KSTL LINE LATE MORNING AND AFTERNOON BEFORE LIFTING BACK NWD AS A WRMFNT THURSDAY EVENING. HAVE KEPT PROB30 GROUPS 18-24Z TOMORROW AT KCOU/KSTL/KSUS TO REFLECT DEVELOPMENT ALONG THE FRONT AND THEN BETTER CHANCE AT KUIN TOMORROW EVENING AS LOW LEVEL FORCING INCREASES AS FRONT MOVES NWD. GRADIENT WINDS WILL SLOWLY DIMINISH OVERNIGHT EXCEPT NEAR TSRA...AND MAY GO LGT AND VRB WHERE THE FRONT STALLS OUT TOMORROW. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 22, 5:15 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 515 AM CDT THU MAR 22 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 515 AM CDT THU MAR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY...ESPECIALLY FOR AREAS ALONG AND NORTH OF INTERSTATE 70...WHERE A FRONT IS EXPECTED TO STALL OUT LATER TODAY AND REMAIN THROUGH TONIGHT. SOME THUNDERSTORMS MAY EXCEED SEVERE THRESHOLDS WITH HAIL TO NICKEL SIZE AND WIND GUSTS TO 60 MPH. IN ADDITION...A TORNADO OR TWO CANNOT BE RULED OUT. HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS...ESPECIALLY TONIGHT IN AREAS NORTH OF INTERSTATE 70. THIS MAY RESULT IN SOME FLOODING IN THESE AREAS. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH MONDAY AS A FRONTAL SYSTEM LINGERS OVER THE AREA. THE CHANCE FOR THUNDERSTORMS IS EXPECTED TO END WITH PASSAGE OF A COLD FRONT LATE ON MONDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS ON FRIDAY MORNING...ESPECIALLY IN NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THIS MAY RESULT IN SOME FLOODING IN THESE AREAS. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED...ESPECIALLY FOR AREAS ALONG AND NORTH OF INTERSTATE 70. IN ADDITION...SPOTTERS ARE ASKED TO RELAY OCCURRENCES OF FLOODING OR RAINFALL AMOUNTS OF ONE INCH OR GREATER. TES
In the hours before
Local storm report, Mar 22, 5:26 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 AM CDT THU MAR 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL 1 NNE BETHALTO 38.92N 90.04W
03/22/2007 E0.88 INCH MADISON IL TRAINED SPOTTER
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 4:22 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 38 min |
| Mar 22, 3:39 PM CDT | Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 20 more | 20 hr |
| Mar 22, 3:22 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 26 min |
| Mar 22, 4:18 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 27 min |
| Mar 22, 4:43 AM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 32 min |
| Mar 22, 5:56 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 25 min |
| Mar 22, 8:55 AM CDT | Flash Flood Warning | LSX | Randolph | 5 hr |
Nearby
Flash Flood Watches in Missouri, 2007Flash Flood Watches in Illinois, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.